Norms of Random Matrices and Widths of Finite-Dimensional Sets

E. D. Gluskin, H. H. McFaden

Research output: Contribution to journalArticlepeer-review


Precise orders are given for the Kolmogorov and linear widths of the unit ball of the space $ l_pm$ in the metric of $ l_qm$ for $ q<\infty$. The determination of the upper estimates is based on approximation by random objects. This method goes back to Kashin (Math. USSR Izv. 11 (1977), 317-333). The corresponding lower estimates were obtained in a previous article of the author (Vestnik Leningrad. Univ. Math. 14 (1982), 163-170).

Original languageEnglish
Pages (from-to)173-182
Number of pages10
JournalMathematics of the USSR - Sbornik
Issue number1
StatePublished - 28 Feb 1984


Dive into the research topics of 'Norms of Random Matrices and Widths of Finite-Dimensional Sets'. Together they form a unique fingerprint.

Cite this